MAUDE Adverse Event Report: MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MPRI ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number 2AF284
Medical Device Problem Codes Compatibility Problem (2960); Infusion or Flow Problem (2964); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: 990063-020, product type: mapping catheter product event summary: the patient data files and the 2af284 balloon catheter with lot number 16641 were returned and analyzed.The patient file showed eight applications were performed using a 2af284 balloon catheter with lot number 16641 and four applications were performed using a 2af284 balloon catheter with lot number 16954.The patient file showed system notice 50028 (there is a problem with the injection process) during the inflation at application one and system notice 50012 (the refrigerant delivery path is obstructed) during the translation at applications two, three, and four.The console output data (pressure, preset pressure, temperature, and flow) showed earlier balloon deflation during the thawing phase at applications six, seven, and nine.External visual inspection showed the balloon was bent.Review of the smart chip data indicated the catheter was used for eight applications on the reported event date.The catheter was recognized and passed electrical integrity and performance testing.The catheter completed the inflation, ablation, and thawing phases with no console system notices generated; no performance issues were identified.The pressure and flow were in range and the temperature curve had no oscillation or overshoot.The mapping catheter was unable to be retracted from the balloon catheter; the mapping catheter was stuck inside balloon catheter guidewire lumen.Pressure testing and dissection revealed a guidewire lumen kink/twist 0.9 inches proximal to the catheter tip.Pressure testing did not identify any leakage from the kink.In conclusion, the balloon catheter did not pass the returned product inspection due to a kink/twist observed on the guidewire lumen.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving a mapping catheter and a balloon catheter, the mapping catheter was unable to be manipulated inside the balloon catheter, and it could not move forward or backward, leading to physical damage.There were also issues inserting the mapping catheter into the balloon catheter.Additionally, the balloon catheter experienced general early deflation and pressure/flow issues.The mapping catheter and balloon catheter were both replaced to resolve these issues.The procedure was completed with cryo.It was noted that it was hard to manipulate the mapping catheter and it was believed that the mapping catheter was kinked.No patient complications have been reported as a result of this event.

Brand Name
ARCTIC FRONT ADVANCE® CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer (Section G)
MPRI
road 149 km 56.3
villalba PR 00766
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21267083
Report Number2649622-2025-02993
Device Sequence Number18255448
Product Code OAE
UDI-Device Identifier00763000431532
UDI-Public00763000431532
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/22/2024
Device Model Number2AF284
Device Catalogue Number2AF284
Device Lot Number16641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient SexMale